Alert archive / Alabama / Wind Advisories in 2008
Wind Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Oct 23, 2008, 8:37 PM CDT for 16 counties in Alabama. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2008, 8:37 PM CDT (01:37 UTC)
- Expired
- Oct 24, 2008, 4:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Chambers County, AL, Clay County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBMX 240137 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 837 PM CDT THU OCT 23 2008 ...BREEZY CONDITIONS EXPECTED OVER THE NEXT FEW HOURS... ALZ028-029-037-038-047-240400- /O.NEW.KBMX.WI.Y.0007.081024T0137Z-081024T0400Z/ CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-LEE- INCLUDING THE CITIES OF...ASHLAND...ROANOKE...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...AUBURN...OPELIKA 837 PM CDT THU OCT 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. WIND GUSTS UP TO 45 MPH ARE POSSIBLE IN THE ADVISORY AREA. THESE WINDS MAY KNOCK TREE BRANCHES DOWN AND PRODUCE MINOR POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KBMX 240323 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1023 PM CDT THU OCT 23 2008 ...BREEZY CONDITIONS INTO THE EARLY MORNING HOURS... ALZ036-040>046-048>050-240900- /O.EXB.KBMX.WI.Y.0007.000000T0000Z-081024T0900Z/ COOSA-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK- RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...ROCKFORD...SELMA...PRATTVILLE... FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY... TUSKEGEE...UNION SPRINGS...PHENIX CITY...TROY...EUFAULA 1023 PM CDT THU OCT 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE IN THE ADVISORY AREA. THESE WINDS MAY KNOCK TREE BRANCHES DOWN AND PRODUCE MINOR POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALZ028-029-037-038-047-240900- /O.EXT.KBMX.WI.Y.0007.000000T0000Z-081024T0900Z/ CLAY-RANDOLPH-TALLAPOOSA-CHAMBERS-LEE- INCLUDING THE CITIES OF...ASHLAND...ROANOKE...ALEXANDER CITY... DADEVILLE...VALLEY...LANETT...LAFAYETTE...AUBURN...OPELIKA 1023 PM CDT THU OCT 23 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... WIND GUSTS 35 TO 45 MPH ARE POSSIBLE IN THE ADVISORY AREA. THESE WINDS MAY KNOCK TREE BRANCHES DOWN AND PRODUCE MINOR POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS MORE THAN 20 MPH...OR WIND GUSTS GREATER THAN 30 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Oct 23, 6:40 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 23, 6:40 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT THU OCT 23 2008 .UPDATE...00Z AVIATION DISCUSSION. && .DISCUSSION... AFTERNOON SURFACE ANALYSIS SHOWS COLD FRONT SLICING NORTH-SOUTH THROUGH THE MIDDLE OF MISSISSIPPI...ATTACHED TO THE BIG SURFACE LOW IN THE PLAINS. RAINFALL ASSOCIATED WITH THE FRONT HAS BEEN MAKING SLOW EASTWARD PROGRESS TODAY...AND IT STILL LOOKS LIKE IT IS AT LEAST SEVERAL HOURS AWAY FROM BRINGING ANY MEASURABLE RAIN INTO THE WESTERN COUNTIES. MEANWHILE...WEAKER DISTURBANCE IN THE NORTHERN GULF HAS STARTED TO SPREAD ANOTHER LARGE MASS OF RAIN INTO THE FLORIDA PANHANDLE...AND THIS COULD END UP BEING THE PRIMARY RAIN MAKER FOR CENTRAL ALABAMA OVERNIGHT. AND THEN THERE IS THE COLD AIR DAMMING WEDGE...WHICH IS SETTING UP NICELY. DEWPOINTS HAVE DROPPED INTO 30S IN NORTH GEORGIA ALL THE WAY INTO NORTHEAST ALABAMA...WHICH IS SOME 5-10 DEGREES LOWER THAN PREVIOUS GUIDANCE WAS ADVERTISING. JUST ON A WHIM...LOOKING AT SURFACE WET BULBS THIS AFTERNOON YIELDS VALUES BELOW 50 FROM JASPER...BIRMINGHAM...ROCKFORD...DADEVILLE...AND AUBURN...EAST AND NORTH. ONCE THE RAIN MAKES ITS BIG PUSH INTO THE AREA...WE COULD START TO SEE TEMPS QUICKLY DROP TOWARDS THOSE VALUES. I THINK THAT THE MODELS ARE UNDERPLAYING THE EFFECTS OF THE COLD AIR DAMMING WEDGE...ESPECIALLY THE ADVECTION OF THE LOWER DEWPOINTS INTO EASTERN ALABAMA. WILL THEREFORE UNDERCUT MOS LOWS TONIGHT BY SEVERAL DEGREES. /61/ GOOD RUN TO RUN CONSISTENCY AMONG MODELS MEANS LITTLE CHANGE IN FORECAST PHILOSOPHY REGARDING EVOLVING WEATHER SYSTEM. IT DOES APPEAR THAT RAINFALL MAY BE LIMITED OVER MOST OF THE FORECAST AREA FRIDAY. THERE ARE TWO SYSTEMS WHICH ARE COMPETING FOR PROMINENCE AND IT LOOKS LIKE GULF COAST SYSTEM WILL GRAB MOST OF THE LIMELIGHT AS IT STAYS WELL TO THE SOUTH OF CENTRAL ALABAMA AND ROBS AREA OF RICHER TROPICAL MOISTURE. DEEP CUT-OFF UPPER LOW IS IMPRESSIVE ON SATELLITE...BUT HAS NOT PRODUCED MUCH RAINFALL ACROSS MISSISSIPPI TODAY. STRONG DRY WEDGE OVER AREA WILL ALSO KEEP RAINFALL TOTALS LIMITED. BEST NEWS IS THAT THE UPPER LEVEL SYSTEM IS MOVING SLOWLY EASTWARD SO AT LEAST RAIN WILL CONTINUE THROUGH A GOOD PART OF THE DAY FRIDAY. RAIN WILL END FROM WEST TO EAST ON FRIDAY WITH RAIN SHIELD MOVING EAST OF I-65 BY NOONTIME FRIDAY AND MOSTLY OUT OF EAST ALABAMA BY SUNSET FRIDAY. GOOD LOW LEVEL DRY SLOT BEHIND EXITING GULF LOW WILL BRING CLEARING SKIES TO AREA FRIDAY NIGHT. DEPENDING ON HOW QUICKLY SKIES CLEAR AND AMOUNT OF LOW LEVEL DRYING...FOG MAY BE A PROBLEM FRIDAY NIGHT. A VERY NICE WEEKEND ON TAP AS UPPER TROF LIFTS OUT QUICKLY AS NEXT SHORT WAVE TROF DROPS INTO THE PLAINS STATES. A FAST MOVING COLD FRONT WILL PUSH THROUGH CENTRAL ALABAMA ON MONDAY. THERE WILL BE SOME CLOUDS ASSOCIATED WITH FRONT AND GFS INDICATES SOME LIGHT RAIN POSSIBLE...BUT MOISTURE WILL BE LIMITED AND WILL LEAVE DRY FORECAST FOR NOW. COLDEST AIR OF THE SEASON ARRIVES MONDAY NIGHT AND AS UPPER TROF DIGS FAR SOUTH ACROSS EASTERN UNITED STATES. LOWEST THICKNESS VALUES WILL BE OVER AREA TUESDAY MORNING BUT SURFACE WINDS WILL KEEP TEMPERATURES UP SLIGHTLY. BEST RADIATIONAL COOLING WILL BE TUESDAY NIGHT AS SURFACE RIDGE BUILDS OVER AREA...BUT COLDEST AIR IS ALREADY EXITING TO THE EAST. BOTH TUESDAY AND WEDNESDAY MORNING MAY SEE A FEW LOCATIONS ACROSS NORTH ALABAMA DIP TO NEAR FREEZING...WITH BEST CHANCES FOR FROST WEDNESDAY MORNING. 58/ROSE && .AVIATION...00Z TAF DISCUSSION. FLYING CONDITIONS ARE EXPECTED TO DETERIORATE SIGNIFICANTLY OVERNIGHT. TWO AREAS OF PRECIPITATION WILL AFFECT ALABAMA...ONE FROM THE SOUTH MOVING NORTHEAST...AND A DEVELOPING AREA FROM THE WEST MOVING EAST. ALL TAF SITES ARE EXPECTED TO GET WET...PARTICULARLY BETWEEN 06Z AND 18Z. THE PRECIPITATION WILL BE MAINLY IN THE FORM OF WIDESPREAD RAIN...BUT SOME ELEVATED THUNDERSTORMS ARE POSSIBLE...EVEN THOUGH NOT INCLUDED IN THE TAFS. FLIGHT CATEGORIES WILL DROP FROM VFR TO MVFR CEILING BEFORE 06Z...AND OCCASIONAL IFR AND LIFR CEILINGS ARE EXPECED TO DEVELOP BETWEEN 06Z AND 09Z. CONDITIONS SHOULD IMPROVE FROM THE WEST AFTER 18Z. 03 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 49 61 44 65 38 / 100 100 30 10 10 ANNISTON 50 62 47 65 40 / 100 100 30 10 0 BIRMINGHAM 51 61 45 68 42 / 100 100 20 10 0 TUSCALOOSA 51 65 46 68 41 / 100 90 10 10 0 CALERA 51 63 47 68 43 / 100 100 20 10 0 AUBURN 51 59 49 72 42 / 100 100 30 0 10 MONTGOMERY 54 66 49 72 43 / 100 100 20 0 0 TROY 55 66 47 74 41 / 100 90 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 23, 8:05 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 805 PM CDT THU OCT 23 2008 ALZ011>015-017>050-241730- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 805 PM CDT THU OCT 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GUSTY EAST WINDS OF 10 TO 20 MPH WILL PERSIST UNTIL AT LEAST MIDNIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL MOVE THROUGH THE AREA MONDAY MORNING BRINGING IN THE COLDEST TEMPERATURES OF THE SEASON SO FAR. TEMPERATURES TUESDAY AND WEDNESDAY MORNINGS COULD APPROACH FREEZING IN PARTS OF NORTH CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY DURING THE PERIOD.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.